Ohio, 2006

Damaging Wind in Ohio, August 7, 2006

August 7, 2006 · NWS RLX · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before the first event at Aug 7, 2:21 PM EST, 1 hour 49 minutes earlier.

Area forecast discussion, Aug 7, 2:21 PM EST, 1 hour 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
321 PM EDT MON AUG 7 2006

.LONG TERM /TUESDAY NIGHT THROUGH MONDAY/...
MORE UNCERTAINTY ENTERING INTO THE FORECAST...AS FRONT MAY HANG A
LITTLE CLOSER TO OUR SOUTH THAN PREVIOUSLY FORECAST. 12Z NAM-GFS
ARE SIMILAR IN HANDLING FRONT...DRAPING IT WELL TO OUR SOUTH
INITIALLY...THEN BRINGING IT FURTHER N AS A WEAKENING QUASI-
STATIONARY BOUNDARY BY WED MORNING. SINCE CWA WILL BE INVOF OF
BOUNDARY...LEFT ISOLD POPS IN FCST PACKAGE...ONCE INITIAL DRY
PERIOD AND SUBSIDENCE LAYER BREAKS DOWN.

LARGE 5H CUT-OFF TO DEVELOP OFF THE CANADIAN MARITIMES BY THE
WEEKEND...KICKING FRONTAL BOUNDARY SWD. WV AND OH WILL LIKELY BE
ON THE TAIL END OF THE FRONT AND WILL EXPERIENCE JUST A SLIGHT
COOL DOWN. BY NEXT WEEK ANOTHER TROUGH TO MOVE INTO THE GREAT
LAKES REGION. THIS FEATURE MAY HELP SUPPRESS RIDGING OVER THE
EASTERN US NEXT WEEK...BUT NOT BY TOO MUCH. WITH FCST UNCERTAINTY
IN THE LATER PDS...STUCK CLOSE TO HPC GUIDANCE FOR POPS AND TEMPS
WITH ONLY MINOR ADJUSTMENTS.

&&

.PREV DISCUSSION...
 /ISSUED 215 PM EDT MON AUG 7 2006/

SHORT TERM /REST OF TONIGHT THROUGH TUESDAY/...
FRONT DROPPING DOWN FROM THE NORTH WILL MEAN HIGH POPS THERE TONIGHT
AND WEAK DIVERGENCE ACROSS SOUTH WILL MEAN GOOD POPS THERE THIS
EVE.  ALL MODELS STILL LIKE PUSHING THE FRONT SOUTH BUT NOT QUITE AS
FAST AS PREVIOUS FORECAST.  SO HAVE HELD IN POPS LONGER OVER THE
SOUTH TUESDAY BEFORE DRIER AIR PUSHES IN.  LOOKING TO PUT OUT TWO
COUNTY WATCH THIS EVE FOR FLOODING WHERE WE GOT GOOD RAIN TODAY IN
WYOMING AND RALEIGH.

AVIATION...
SOUTH OF FRONT VFR CONDITIONS SHOULD PREVAIL EXCEPT IN HEART OF
TSTMS.  RADIATION WILL NOT BE IDEAL TONIGHT SO FOG SHOULD BE
GENERALLY LIGHT IN THE MVFR RANGE.  EXCEPTION WOULD BE EKN GETTING
DOWN TO IFR. AS FRONT PUSHES SOUTH MVFR CIGS EXPECTED NORTH OF FRONT
BUT THESE SHOULD LIFT AND THIN AS DRIER AIR MOVES IN DURING DAY
TUESDAY.

PREV DISCUSSION...
 /ISSUED 646 AM EDT MON AUG 7 2006/

AVIATION...

TRICKY FORECAST. SHRA/TSRA CONTINUE TO FIRE IN SOUPY...UNSTABLE
AIRMASS. EXPECT ACTIVITY TO WANE OVER THE NEXT FEW HOURS...WITH A
SHORT BREAK BEFORE AFTERNOON STORMS FIRE. PUT IN THUNDER TEMPOS AT
EKN/BKW EARLY ON. HAVE CB MENTIONS AREAWIDE FOR THE AFTERNOON AS
THAT ACTIVITY SHOULD BE FAIRLY SCATTERED IN NATURE. WITH HIGH PWAT
VALUES AND MORE THAN AMPLE INSTABILITY...ANY STORM WILL BE CAPABLE
OF A DOWNPOUR THAT WOULD CAUSE BRIEF IFR CONDITIONS...SO STAY TUNED
FOR ANY AMENDMENTS. FRONTAL TIMING STILL LOOKS GOOD...REACHING PKB
AROUND 06Z AND CRW/HTS BY 12Z. COVERAGE SHOULD WANE LATE TONIGHT AS
INSTABILITY IS LOST...BUT A STORM IS POSSIBLE AT ANY TIME DURING THE
TAF PERIOD. MVFR/IFR LATE NIGHT FOG IS FORECAST. PKB MAY ESCAPE MUCH
OF THIS THOUGH IF THEY CAN GET INTO THE DRIER AIRMASS BEFORE PRIME
FOG TIME.

PREV DISCUSSION...
 /ISSUED 405 AM EDT MON AUG 7 2006/

LONG TERM /TUESDAY THROUGH SUNDAY/...

BASING FORECAST ON SURFACE FRONT NR A EKN-CRW-HTS LINE AT 12Z
TUESDAY.  STILL THINKING SOME SHOWERS LINGERING NEAR THE FRONT.
CONSIDERABLE LOW STRATOCUMULUS OR STRATUS EXPECTED BEHIND FRONT
FOR TUESDAY MORNING.  LEFT POSSIBLE THUNDER IN EXTREME S FOR EARLY
AFTERNOON BEFORE DRYING.  OF COURSE MAXIMUM TEMPERATURE TUESDAY WILL
BE
DETERMINED BY HOW QUICKLY THE CLEARING MOVES S.

NO MAJOR CHANGES FOR WEDNESDAY ON.  IMPRESSURE UPPER TROF FOR AUGUST
FOR THURSDAY AND FRIDAY OVER MOUTH OF SAINT LAWRENCE REGION IN
EASTERN CANADA WILL DRIVE ANOTHER FRONT SOUTH.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...FLASH FLOOD WATCH FOR WVZ026-034>036 UNTIL MIDNIGHT TUESDAY.
OH...NONE.
KY...NONE.
VA...NONE.
&&

LONG TERM...KMC
Hazardous weather outlook, Aug 7, 3:26 AM EST, 12 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON WV
426 AM EDT MON AUG 7 2006

OHZ066-067-075-076-085-WVZ008>011-016>020-028>032-038>040-046-047-
080830-
PERRY-MORGAN-ATHENS-WASHINGTON-MEIGS-JACKSON WV-WOOD-PLEASANTS-
TYLER-ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-BRAXTON-GILMER-LEWIS-
HARRISON-TAYLOR-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH-
426 AM EDT MON AUG 7 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST OHIO
AND WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
EVENING. THE MAIN THREATS FROM THESE STORMS WILL BE DAMAGING WIND
GUSTS...LARGE HAIL...AND TORRENTIAL DOWNPOURS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

KYZ101>103-105-OHZ083-084-086-087-VAZ003-004-WVZ005>007-013>015-
024>027-033>037-080830-
GREENUP-CARTER-BOYD-LAWRENCE KY-JACKSON OH-VINTON-GALLIA-
LAWRENCE OH-DICKENSON-BUCHANAN-WAYNE-CABELL-MASON-LINCOLN-PUTNAM-
KANAWHA-MINGO-LOGAN-BOONE-CLAY-MCDOWELL-WYOMING-RALEIGH-FAYETTE-
NICHOLAS-
426 AM EDT MON AUG 7 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
KENTUCKY...SOUTHEAST OHIO...SOUTHWEST VIRGINIA AND WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

In the hours before

Special weather statement, Aug 7, 3:03 PM EST, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
403 PM EDT MON AUG 7 2006

OHZ066-067-075-076-084-072100-
ATHENS-MORGAN-PERRY-VINTON-WASHINGTON-
403 PM EDT MON AUG 7 2006

AT 4 PM...A LINE OF STRONG THUNDERSTORMS EXTENDED FROM NEAR
ZANESVILLE OHIO...SOUTHWESTWARD TO NEAR KINGSTON OHIO...MOVING TO
THE EAST AND SOUTHEAST AT 25 TO 30 MPH. THESE STORMS WILL MOVE
ACROSS PERRY...MORGAN...ATHENS...WASHINGTON...AND VINTON COUNTIES
BETWEEN 4 PM AND 515 PM. SOME OF THESE STORMS WILL CONTAIN SMALL
HAIL...GUSTY WINDS TO AROUND 45 MPH...AND BRIEF TORRENTIAL
DOWNPOURS.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

The radar

The Charleston,WV radar (KRLX), 120 km away, was scanning. The volume nearest the first event began at 21:06 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Athens

When
August 7, 4:10 PM EST to 4:15 PM EST
Where
Athens County, Countywide
Measured
50 kt (58 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
39.367, -82.000

Scattered locations had trees down, with some falling on power lines.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Ohio in 2006Every state in 2006This day in weather historyWarnings in Ohio, August 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5525608.